November  2011, 30(4): 1181-1189. doi: 10.3934/dcds.2011.30.1181

A directional uniformity of periodic point distribution and mixing

1. 

School of Mathematics, University of East Anglia, Norwich, NR4 7TJ, United Kingdom

Received  July 2010 Revised  November 2010 Published  May 2011

For mixing $\mathbb Z^d$-actions generated by commuting automorphisms of a compact abelian group, we investigate the directional uniformity of the rate of periodic point distribution and mixing. When each of these automorphisms has finite entropy, it is shown that directional mixing and directional convergence of the uniform measure supported on periodic points to Haar measure occurs at a uniform rate independent of the direction.
Citation: Richard Miles, Thomas Ward. A directional uniformity of periodic point distribution and mixing. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1181-1189. doi: 10.3934/dcds.2011.30.1181
References:
[1]

A. Baker, Linear forms in the logarithms of algebraic numbers. IV, Mathematika, 15 (1968), 204-216. doi: 10.1112/S0025579300002588.

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms," Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin, 1975.

[3]

M. Boyle and D. Lind, Expansive subdynamics, Trans. Amer. Math. Soc., 349 (1997), 55-102. doi: 10.1090/S0002-9947-97-01634-6.

[4]

M. Einsiedler, M. Kapranov and D. Lind, Non-Archimedean amoebas and tropical varieties, J. Reine Angew. Math., 601 (2006), 139-157. doi: 10.1515/CRELLE.2006.097.

[5]

M. Einsiedler and D. Lind, Algebraic $\mathbb Z^d$-actions of entropy rank one, Trans. Amer. Math. Soc., 356 (2004), 1799-1831. doi: 10.1090/S0002-9947-04-03554-8.

[6]

M. Einsiedler, D. Lind, R. Miles and T. Ward, Expansive subdynamics for algebraic $\mathbb Z^d$-actions, Ergodic Theory Dynam. Systems, 21 (2001), 1695-1729. doi: 10.1017/S014338570100181X.

[7]

Bruce Kitchens and K. Schmidt, Automorphisms of compact groups, Ergodic Theory Dynam. Systems, 9 (1989), 691-735.

[8]

F. Ledrappier, Un champ markovien peut être d'entropie nulle et mélangeant, C. R. Acad. Sci. Paris Sér. A-B, 287 (1978), A561-A563.

[9]

D. A. Lind, Dynamical properties of quasihyperbolic toral automorphisms, Ergodic Theory Dynamical Systems, 2 (1982), 49-68. doi: 10.1017/S0143385700009573.

[10]

R. Miles, Zeta functions for elements of entropy rank-one actions, Ergodic Theory Dynam. Systems, 27 (2007), 567-582. doi: 10.1017/S0143385706000794.

[11]

R. Miles and T. Ward, Periodic point data detects subdynamics in entropy rank one, Ergodic Theory Dynam. Systems, 26 (2006), 1913-1930. doi: 10.1017/S014338570600054X.

[12]

R. Miles and T. Ward, Uniform periodic point growth in entropy rank one, Proc. Amer. Math. Soc., 136 (2008), 359-365. doi: 10.1090/S0002-9939-07-09018-1.

[13]

K. Schmidt, "Dynamical Systems of Algebraic Origin," Progress in Mathematics, 128 Birkhäuser Verlag, Basel, 1995.

[14]

T. Ward, The Bernoulli property for expansive $\mathbb Z$2 actions on compact groups, Israel J. Math., 79 (1992), 225-249. doi: 10.1007/BF02808217.

[15]

K. R. Yu, Linear forms in p-adic logarithms. II, Compositio Math., 74 (1990), 15-113.

show all references

References:
[1]

A. Baker, Linear forms in the logarithms of algebraic numbers. IV, Mathematika, 15 (1968), 204-216. doi: 10.1112/S0025579300002588.

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms," Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin, 1975.

[3]

M. Boyle and D. Lind, Expansive subdynamics, Trans. Amer. Math. Soc., 349 (1997), 55-102. doi: 10.1090/S0002-9947-97-01634-6.

[4]

M. Einsiedler, M. Kapranov and D. Lind, Non-Archimedean amoebas and tropical varieties, J. Reine Angew. Math., 601 (2006), 139-157. doi: 10.1515/CRELLE.2006.097.

[5]

M. Einsiedler and D. Lind, Algebraic $\mathbb Z^d$-actions of entropy rank one, Trans. Amer. Math. Soc., 356 (2004), 1799-1831. doi: 10.1090/S0002-9947-04-03554-8.

[6]

M. Einsiedler, D. Lind, R. Miles and T. Ward, Expansive subdynamics for algebraic $\mathbb Z^d$-actions, Ergodic Theory Dynam. Systems, 21 (2001), 1695-1729. doi: 10.1017/S014338570100181X.

[7]

Bruce Kitchens and K. Schmidt, Automorphisms of compact groups, Ergodic Theory Dynam. Systems, 9 (1989), 691-735.

[8]

F. Ledrappier, Un champ markovien peut être d'entropie nulle et mélangeant, C. R. Acad. Sci. Paris Sér. A-B, 287 (1978), A561-A563.

[9]

D. A. Lind, Dynamical properties of quasihyperbolic toral automorphisms, Ergodic Theory Dynamical Systems, 2 (1982), 49-68. doi: 10.1017/S0143385700009573.

[10]

R. Miles, Zeta functions for elements of entropy rank-one actions, Ergodic Theory Dynam. Systems, 27 (2007), 567-582. doi: 10.1017/S0143385706000794.

[11]

R. Miles and T. Ward, Periodic point data detects subdynamics in entropy rank one, Ergodic Theory Dynam. Systems, 26 (2006), 1913-1930. doi: 10.1017/S014338570600054X.

[12]

R. Miles and T. Ward, Uniform periodic point growth in entropy rank one, Proc. Amer. Math. Soc., 136 (2008), 359-365. doi: 10.1090/S0002-9939-07-09018-1.

[13]

K. Schmidt, "Dynamical Systems of Algebraic Origin," Progress in Mathematics, 128 Birkhäuser Verlag, Basel, 1995.

[14]

T. Ward, The Bernoulli property for expansive $\mathbb Z$2 actions on compact groups, Israel J. Math., 79 (1992), 225-249. doi: 10.1007/BF02808217.

[15]

K. R. Yu, Linear forms in p-adic logarithms. II, Compositio Math., 74 (1990), 15-113.

[1]

Richard Miles, Thomas Ward. Directional uniformities, periodic points, and entropy. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3525-3545. doi: 10.3934/dcdsb.2015.20.3525

[2]

Zhiming Li, Yujun Zhu. Entropies of commuting transformations on Hilbert spaces. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5795-5814. doi: 10.3934/dcds.2020246

[3]

Ralf Spatzier, Lei Yang. Exponential mixing and smooth classification of commuting expanding maps. Journal of Modern Dynamics, 2017, 11: 263-312. doi: 10.3934/jmd.2017012

[4]

Rui Kuang, Xiangdong Ye. The return times set and mixing for measure preserving transformations. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 817-827. doi: 10.3934/dcds.2007.18.817

[5]

Makoto Mori. Higher order mixing property of piecewise linear transformations. Discrete and Continuous Dynamical Systems, 2000, 6 (4) : 915-934. doi: 10.3934/dcds.2000.6.915

[6]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms II. Electronic Research Announcements, 2001, 7: 28-36.

[7]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms I. Electronic Research Announcements, 2001, 7: 17-27.

[8]

Sanghoon Kwon, Seonhee Lim. Equidistribution with an error rate and Diophantine approximation over a local field of positive characteristic. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 169-186. doi: 10.3934/dcds.2018008

[9]

Piotr Oprocha, Paweł Potorski. Topological mixing, knot points and bounds of topological entropy. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3547-3564. doi: 10.3934/dcdsb.2015.20.3547

[10]

Benoît Saussol. Recurrence rate in rapidly mixing dynamical systems. Discrete and Continuous Dynamical Systems, 2006, 15 (1) : 259-267. doi: 10.3934/dcds.2006.15.259

[11]

Corinna Ulcigrai. Weak mixing for logarithmic flows over interval exchange transformations. Journal of Modern Dynamics, 2009, 3 (1) : 35-49. doi: 10.3934/jmd.2009.3.35

[12]

K. H. Kim, F. W. Roush and J. B. Wagoner. Inert actions on periodic points. Electronic Research Announcements, 1997, 3: 55-62.

[13]

Charles Pugh, Michael Shub. Periodic points on the $2$-sphere. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1171-1182. doi: 10.3934/dcds.2014.34.1171

[14]

Isaac A. García, Jaume Giné, Susanna Maza. Linearization of smooth planar vector fields around singular points via commuting flows. Communications on Pure and Applied Analysis, 2008, 7 (6) : 1415-1428. doi: 10.3934/cpaa.2008.7.1415

[15]

Samuel C. Edwards. On the rate of equidistribution of expanding horospheres in finite-volume quotients of SL(2, ${\mathbb{C}}$). Journal of Modern Dynamics, 2017, 11: 155-188. doi: 10.3934/jmd.2017008

[16]

John Erik Fornæss. Periodic points of holomorphic twist maps. Discrete and Continuous Dynamical Systems, 2005, 13 (4) : 1047-1056. doi: 10.3934/dcds.2005.13.1047

[17]

Anna Gierzkiewicz, Klaudiusz Wójcik. Lefschetz sequences and detecting periodic points. Discrete and Continuous Dynamical Systems, 2012, 32 (1) : 81-100. doi: 10.3934/dcds.2012.32.81

[18]

A. Kochergin. Well-approximable angles and mixing for flows on T^2 with nonsingular fixed points. Electronic Research Announcements, 2004, 10: 113-121.

[19]

Fei Liu, Xiaokai Liu, Fang Wang. On the mixing and Bernoulli properties for geodesic flows on rank 1 manifolds without focal points. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4791-4804. doi: 10.3934/dcds.2021057

[20]

Juan Campos, Rafael Ortega. Location of fixed points and periodic solutions in the plane. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 517-523. doi: 10.3934/dcdsb.2008.9.517

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (81)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]